Can't sleep, I have really bad anxiety?

I'm a girl who's 17 and I've been diagnosed with anxiety since I was 8. It's more social anxiety, I have a really hard time going to school even though I am attending a small school with only 20 people. It still makes me anxious. I'm not taking any meds right now because I kept getting bad side effects from the previous ones I've tried. The first one i took was Zoloft, it was very helpful made me going out places more easier for me and trying new things but I had to stop because it gave me stomach cramps and diarrhea. Then my psychologist prescribed another one, Celexa, which did not help me at all, gave me horrible body cramps as if I had a fever, then he prescribed Xanax, and that made me too tired and depressed and according to my mom she said I was grouchy and moody. And now I'm back to Zoloft but a lower dose. 25mg instead of 50. I didn't take it yet cause my parents still have to pick it up. But i can't sleep i have to get up in 3 hours for school, i'm nervous. I went to school yesterday but only for 2 hours. I don't stay in school more than 5 hours, because of my anxiety. What Should I do? I'm so nervous and I went to the bathroom already (diarrhea) and im feel kinda sick. :/

2 Answers

Relevance
  • 8 years ago

    Taking medication can be a tricky thing. Everyone's brain chemistry is different. 50mgs of Zolft could work for me but, someone else would need 75mgs to get the same theraputic effect. This is the reason that psych meds may require frequent adjustments.

    Be careful of medications like Xanax. That medication and others in the benzodiazapine class can be addictive. The SSRI meds such as Zolft, Prozac, etc may not always work. You may want to ask your Dr. about trycyclic class of medications. Most have been around for 50 years or more and thier long term affects are better known. The SSRI's came out in 1989.

    I have anxiety and also have trouble sleeping. I take Trazadone and I am now get a good night sleep. Again, the dosage needed to be adjusted to realize the full theraputic affect. Talk to you Dr. about this option.

  • 8 years ago

    Take a class to learn how to meditate and DO IT every day at least twice. The more you do it the better you will be at it.

Still have questions? Get your answers by asking now.